Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 9, 2021Leon County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 9, 2021, 7:13 PM EDT for Leon County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2021, 7:13 PM EDT (23:13 UTC)
Expired
Jun 9, 2021, 8:00 PM EDT
In force
47 min
Issued by
NWS Tallahassee, FL

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

368 
WWUS82 KTAE 092313
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
713 PM EDT Wed Jun 9 2021
 
FLZ017-GAZ157-158-100000-
Leon FL-Grady GA-Thomas GA-
713 PM EDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON...SOUTHEASTERN
GRADY AND SOUTHWESTERN THOMAS COUNTIES UNTIL 800 PM EDT...

At 713 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Tallahassee, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Moccasin Gap, Moncrief, Lake Iamonia, Bradfordville,
Rocky Hill, Killearn Lakes, Beachton, Miccosukee, Iamonia and Pisgah
Church.

LAT...LON 3067 8401 3061 8401 3057 8400 3055 8398
      3054 8398 3049 8420 3068 8430 3069 8429
      3069 8430 3078 8403 3067 8398
TIME...MOT...LOC 2313Z 244DEG 12KT 3058 8416 

$$

AH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:53 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 9, 3:53 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
353 PM EDT Wed Jun 9 2021

.NEAR TERM [Through Thursday]...

PWATs have decreased since this time yesterday (1.5 inches this
morning vs 1.87 inches yesterday) so drier air is moving into the
region and area cross sections show a pronounced dry layer between
500-300mb. Below that there is still some moisture to work with so
there are some low chances Thursday afternoon over the eastern
sections associated with the seabreeze and in southeast
Alabama/adjacent southwest Georgia associated with a shortwave
trough. Outside of immediate relief from rain, it will be toasty
with highs in the low to mid 90s and 'feels-like' temperatures in
the upper 90s everywhere and near 100 degrees south of I-10.

.SHORT TERM [Thursday Night Through Friday Night]...

Ridging breaks down at the beginning of the short term and gets
replaced by a developing trough across the eastern US. Some
associated upper impulses moving within the mean flow aloft brush
the southeast region, which may provide enough forcing to fire off a
few showers and storms mainly along the northern portions of the
forecast area on Friday. However, rain chances are only about 30% or
less, suggesting that any convection that develops is likely to be
isolated in nature. Overall, expect a very warm period characterized
by high temperatures in the low 90s (heat indices approaching 100),
and lows in the low-mid 70s. Patchy fog is also possible in the
early-morning hours in the Tri-state area.

.LONG TERM [Saturday Through Wednesday]...

Our area is forecast to be narrowly wedged between a positively
tilted trough across the eastern seaboard and a broad ridge anchored
over the southern Plains/Desert SW beginning this weekend. This
synoptic set-up should make for wet/unsettled weather during much of
the long term. One feature to watch for on the front end of this
period is an upper disturbance that dives down into the lower MS/TN
Valley along the northwest flow between the aforementioned trough
and ridge. Models are hinting that a Mesoscale Convective System
could form in response and bring active weather our way in the form
of widespread showers and thunderstorms, with possible severe and/or
flood implications. Troughing is poised to remain in place for most
of next week, so rain chances stay elevated through Wednesday.

Aside from the expected precipitation, warm/muggy conditions prevail
as high temperatures peak in the low 90s, while lows bottom out in
the low 70s. The increased humidity also likely contributes to some
locations reaching or exceeding 100-degree heat indices Saturday-
Monday.

&&

.AVIATION...
[Through 18Z Thursday]

A few thunderstorms are possible this afternoon associated with
the seabreeze boundary from TLH-VLD with the other TAF sites
remaining dry. Conds will be VFR outside of any convection.
Overnight, some patchy fog will develop in southeast Alabama and
the Florida panhandle, including DHN and ECP which will persist
into mid morning Thursday.

&&

.MARINE...

Westerly winds generally at 15 knots or less and seas up to 3 ft
prevail through late Friday. Cautionary boating conditions arrive
this weekend, along with chances for showers and storms.

&&

.FIRE WEATHER...

Rain chances remain on the low side (30% or less) through Friday,
with any showers and storms developing in isolated locations. The
main fire concerns are morning patchy fog and high afternoon
dispersions Thursday and Friday across the Tri-state area. A wet
pattern returns this weekend and appears to spill over into next
week.

&&

.HYDROLOGY...

After experiencing heavy rainfall in some locations the past couple
of days, the next two look to be mostly dry, with rain chances on
the low-side through Friday. A wet pattern returns this weekend when
a greater coverage of showers and storms are expected. The 7-Day QPF
totals by WPC are minimum 1" areawide (isolated 2"+). The Big Bend
and Forgotten Coast appear to be targets for the heaviest amounts,
but it is too soon to say with confidence. All area rivers and
streams are in good shape. There are no flood concerns at this time,
but thinking may change going forward.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  94  71  94  74 /  20  10   0  10  20
Panama City   74  87  75  87  76 /   0  10   0  10  20
Dothan        71  92  72  91  73 /  10  20  10  30  30
Albany        72  94  73  93  74 /  20  10  10  30  30
Valdosta      73  94  71  94  73 /  20  20   0  10  20
Cross City    72  92  72  92  74 /  20  20   0  10  10
Apalachicola  74  86  75  86  76 /   0  10   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Scholl
MARINE...IG3
FIRE WEATHER...IG3
HYDROLOGY...IG3

In the hours before

Special weather statement, Jun 9, 6:19 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
619 PM EDT Wed Jun 9 2021

FLZ016-017-GAZ157-092245-
Gadsden FL-Leon FL-Grady GA-
619 PM EDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GADSDEN...NORTH
CENTRAL LEON AND SOUTHEASTERN GRADY COUNTIES UNTIL 645 PM EDT...

At 618 PM EDT, Doppler radar was tracking a strong thunderstorm near
Havana, moving east at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Havana, Freemont, Macon Community Park, Moncrief, Lake
Iamonia, Concord, Scotland, Orchard Pond, Maclay State Gardens, Rocky
Hill, Gibson, Killearn Lakes, Iamonia, Tallahassee Coml Airport,
Killearn Estates, Lake Jackson, Tallahassee Mall, Bradfordville and
Beachton.

LAT...LON 3046 8442 3062 8447 3066 8436 3075 8429
      3081 8417 3075 8412 3070 8409 3064 8421
      3048 8416
TIME...MOT...LOC 2218Z 257DEG 6KT 3055 8436

AH
Special weather statement, Jun 9, 6:30 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
630 PM EDT Wed Jun 9 2021

GAZ157-158-092245-
Grady GA-Thomas GA-
630 PM EDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRADY AND
NORTHWESTERN THOMAS COUNTIES UNTIL 645 PM EDT...

At 630 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ochlocknee, or 8 miles northwest of Thomasville, moving east at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cairo, Thomasville, Ochlocknee, Thomasville Municipal A/P, Akridge,
Grady Co A/p, Capel, Dillon, Merrillville, Chastain, Dawesville, Pine
Park, Newark and Pasco.

LAT...LON 3084 8421 3102 8422 3105 8400 3104 8400
      3104 8388 3082 8388
TIME...MOT...LOC 2230Z 267DEG 8KT 3093 8407

AH
Special weather statement, Jun 9, 6:46 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
646 PM EDT Wed Jun 9 2021

FLZ017-GAZ157-092315-
Leon FL-Grady GA-
646 PM EDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON AND
SOUTHEASTERN GRADY COUNTIES UNTIL 715 PM EDT...

At 646 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Havana, moving east at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Moncrief, Lake Iamonia, Orchard Pond, Maclay State
Gardens, Rocky Hill, Killearn Lakes, Iamonia, Moccasin Gap,
Bradfordville, Beachton, Forest Meadows Park, Pisgah Church and Lake
Jackson.

LAT...LON 3053 8406 3051 8433 3060 8433 3062 8432
      3064 8430 3066 8430 3067 8431 3069 8429
      3069 8434 3070 8432 3075 8408 3068 8408
      3067 8407
TIME...MOT...LOC 2246Z 251DEG 5KT 3064 8426

AH
Special weather statement, Jun 9, 6:49 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
649 PM EDT Wed Jun 9 2021

GAZ157-158-092315-
Grady GA-Thomas GA-
649 PM EDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRADY AND
NORTHWESTERN THOMAS COUNTIES UNTIL 715 PM EDT...

At 648 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ochlocknee, or 8 miles northeast of Cairo, moving east at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Ochlocknee, Akridge, Pasco, Dawesville and Quality.

LAT...LON 3089 8390 3086 8413 3100 8419 3108 8401
      3107 8400 3104 8400 3104 8396
TIME...MOT...LOC 2248Z 251DEG 5KT 3095 8409

AH
Special weather statement, Jun 9, 7:11 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
711 PM EDT Wed Jun 9 2021

GAZ145-146-158-159-092345-
Brooks GA-Colquitt GA-Mitchell GA-Thomas GA-
711 PM EDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL...NORTHERN
THOMAS...NORTHWESTERN BROOKS AND SOUTHWESTERN COLQUITT COUNTIES UNTIL
745 PM EDT...

At 711 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ochlocknee, or 12 miles southeast of Pelham, moving northeast at 15
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Moultrie, Ochlocknee, Pavo, Coolidge, Barwick, Thomasville Municipal
A/P, Autreyville, Dillon, Enon, Patten, Center Hill, Merrillville,
Chastain, Moultrie Municipal A/P, Quality, Hollis, Bay and Murphy.

LAT...LON 3082 8385 3104 8411 3124 8394 3099 8362
TIME...MOT...LOC 2311Z 223DEG 15KT 3103 8398

AH
Special weather statement, Jun 9, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
713 PM EDT Wed Jun 9 2021

FLZ017-GAZ157-158-100000-
Leon FL-Grady GA-Thomas GA-
713 PM EDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON...SOUTHEASTERN
GRADY AND SOUTHWESTERN THOMAS COUNTIES UNTIL 800 PM EDT...

At 713 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Tallahassee, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Moccasin Gap, Moncrief, Lake Iamonia, Bradfordville,
Rocky Hill, Killearn Lakes, Beachton, Miccosukee, Iamonia and Pisgah
Church.

LAT...LON 3067 8401 3061 8401 3057 8400 3055 8398
      3054 8398 3049 8420 3068 8430 3069 8429
      3069 8430 3078 8403 3067 8398
TIME...MOT...LOC 2313Z 244DEG 12KT 3058 8416

AH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:19 PM EDTSpecial Weather StatementTAELeon26 min
Jun 9, 6:46 PM EDTSpecial Weather StatementTAELeon29 min
Jun 9, 7:29 PM EDTSpecial Weather StatementTAELafayette46 min
Jun 9, 6:30 PM EDTSpecial Weather StatementTAEThomas15 min
Jun 9, 6:49 PM EDTSpecial Weather StatementTAEThomas26 min
Jun 9, 7:11 PM EDTSpecial Weather StatementTAEThomas34 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.